Women talk about suffering from PseudoTumor Cerebri linked to Mirena IUD Birth Control Device

July 27, 2017 — San Diego, Ca.  Thousands of women have used the Mirena IUD for birth control and are now suffering from the adverse side effect called Pseudotumor Cerebri (intracranial hypertension).

What is Pseudotumor Cerebri?

Also known in the medical world as intracranial hypertension, it is a condition that mimics a brain tumor, but it is not a tumor.  Symptoms often mimic a brain tumors pain and swelling at the back of the lower brain, but there is no tumor is present.  Other symptoms may include headache behind the eyes, ringing in the ears in time with the heartbeat, and possible episodes of blindness. Treatment options are few, most require surgery.Mirena Pseudotumor Cerebri

Haven’t made up your mind about Mirena IUD yet?  Read some of the horrific experiences of these women below. We have withheld the women’s names for privacy reasons.

 

–  “I was one of the lucky ones who, after having the Mirena inserted, lost most of my vision in my right eye (within the first couple of months). I went from great vision to legally blind in that eye (20/80 vision) virtually overnight. Anyway, after seeing the connection between Mirena and PseudoTumor Cerebri I thought that I’d better make sure that wasn’t something that I was dealing with.

After researching it, it seemed like I needed to see a specialist called a Neuro-Opthamologist to accurately diagnose it. I also read that it was diagnosed via MRI and spinal tap results (Quick description: Pseudotumor Cerebri is when there is too much cerebral spinal fluid in your head, and it can crush the optic nerve from behind, causing blindness). I wasn’t looking forward to a lumbar puncture, but I was willing to do it to find out.

I guess I am at the point where I just have to accept the blindness in that eye and move on with my life.  It is time to make the adjustments necessary to live with it. I’m sick of the glasses–mainly because every time I take them off, I literally become nauseous due to the extreme difference between both eyes (they start fighting one another), and it makes me dizzy and sick to my stomach. I don’t have the money for Lasik surgery (nor do I know if I even qualify for it.  I haven’t checked because I don’t see the point in doing to the consultation to see if I qualify when I know that I can’t even pay for it right now. So, next week, I am going to be fitted for contact lenses so that I have something in my eyes all day to keep my eyes “equal”. Hopefully, that will help….and I’m hoping that–one day–I will be able to do the Lasik surgery on that right eye so that I can see again from it. Fingers crossed….tightly.”

–  “It’s a breath of fresh air to have someone else know what I am talking about. Four years ago I had my new Mirena in. This one was totally different.  A couple months after the Mirena was implanted I would wake up and as soon as I would stand up, my whole vision would black out and then slowly come back like a tunnel and then I’d be good…until I sat up too fast, stood up too fast, ran or worked out, etc.

I was scared and thought that I had some sort of brain tumor, but I was just too scared to see a doctor. I just didn’t want to hear the news. Long story short, MRI said no tumor, no bleeding.  I have extra fluid building up fast in my brain. I said all along I thought my birth control had something to do with it. I did some more research and Googled the right thing this time and found a direct connection with Pseudotumor and Mirena (well the main ingredient in Mirena). I had no idea others were going through this.”Mirena IUD Pseudotumor Cerebri

–  “In September 2010 I had Mirena inserted. I noticed problems with my vision in the summer of 2011 but I put it off thinking my blood pressure medication was bringing my pressure too. I would lose my vision when I stood up, bent over, or even getting up in the morning from laying down all night. In August 2011 I had my routine eye exam and the doctor was asking me some really weird questions.

She was asking if I had problems with losing my vision at all. My response was “yeah”.  By this time I had done lots of research about pseudo tumor cerebri and its causes. I kept coming up with Mirena (levonorgestrol) is linked to PTC.  I had my Mirena removed soon after my spinal tap and will never look back. I still am living with all the symptoms of PTC.  I wouldn’t wish this on anybody!”

–  “I had the Mirena coil fitted in December 2014 and started getting headaches, then weakness in limbs, neck problems then my optic nerve in my right eye went. I am still waiting for the neurological appointment and have had MRI and blood test done.  My doctor said no tumors in brain but can’t give other results. ”

–  “I have been having problems for the past 4 years with headaches in the back of my head. I have gone to several different types of doctors and have also had several different types of tests. I have experienced problems with my vision. I have tried to get the Mirena IUD removed a couple times by different doctors and they have all discouraged me from getting it removed, stating that the Mirena IUD is one of the most effective forms of birth control out there.  After reading information today on the internet about how the Mirena IUD can cause Psuedotumor Cerebri, I am going to have it removed immediately. ”

If you, or a loved one, had the Mirena IUD and suffered Pseudotumor Cerebri, you may be entitled to compensatory damages.  Don’t let the manufacturer practice profit over people. Read more about the Mirena IUD Lawsuit